Thread: Hard leg workout and insulin
10-11-2005, 10:07 PM #1
Hard leg workout and insulin
I just had a bit of a scary episode after my leg workout today. I am in my 6th week off my cycle and have been taking it easy in the gym lately. Today I was feeling good and was into my high rep leg workout doing 20 rep sets in squats and extensions. I started feeling sick near the end of the workout but finished anyways. I was so nauseous at the end of the workout that I was having second thoughts of taking my insulin shot. I took it anyways and proceeded to down my postworkout drink. It was on the way home in the car that I realized that I was going to lose my drink. I think I threw up just about the time that the 12 ius started to kick in and it was a scary combination. My wife pulled over so I could puke out the door. I emptied my stomach and all my precious dextrose. I started to feel really bad, dizzy, and I wasn't sure if it was from the puking or if I was going hypo. I told the wife to haul it home and by the time I got in and downed a bunch of dex I was near the edge. It took only about 10 minutes to start feeling good again but I will think twice about doing insulin after a really hard leg workout next time just in case.
10-11-2005, 10:36 PM #2
That certainly must have been a rather scary situation.I'm certainly glad to see you're alright,and lived to tell the horror story.
I too get quite nauseous after training legs.More than once I have dry heaved in the basket next to the squat rack.Lost a few shakes in the parking lot as well.
As you know I'm about to embark in my first journey with slin.So reading posts like this just makes me more prepared for anything to happen.Actually I'll be taking two Dex drinks with me to the gym.The extra is a precaution so should I get caught in traffic,get stopped by the cops,or whatever,I'll at least have that with me to tide me over.
10-12-2005, 05:53 AM #3
- Join Date
- Aug 2002
- Blog Entries
Wow...that's happened to me plenty of times, just goes to show how an intense leg workout affects your whole body including the nervous system. One thing I will take away from this post is to ALWAYS have another source of dex or glucose anytime i'm on slin and travelling after a shot.
10-12-2005, 07:44 AM #4
I keep a regular coke in my truck for emergencies.
10-12-2005, 08:12 AM #5
Glucose tabs, keep them in my gym bag. Can be a lifesaver, literally.
10-12-2005, 03:32 PM #6
Yep, another hard lesson learned. It's a great idea to carry a second shake.
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)